Reyataz Side Effects
Oct 24, 2008
My mother is infected with HIV in 2000 (CD4 Count-187).Under expert advice she started the treatment with NNRTI Combination of Lamivudine 150mg,Stavudine -40mg and Nevirapine -200mg (Triomune 40 pack of Cipla in India).Her count was incresed to 669 in 2001 and 531 in 2004 and 416 in 2006.Our expert has changed the drugs to REYATAZ in 07.My mother is facing side effects of this drug in form of Hogher levels of Bilurubin.Pls suggest can we go back to the previous NNRTI drugs for my mother?
Response from Dr. Young
Thank you for your post from India.
Increased levels of bilirubin are not uncommon among persons taking atazanavir (Reyataz). For most, this is simply a laboratory value abnormality and does not result in any medical toxicity. When atazanavir is boosted with ritonavir (Norvir) about 4-5% of persons will notice some yellowing of the eyes or skin- again in clinical trials, this only rarely results in the need to change medications.
I hope this helps,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can U Get HIV From Blowjob From A Prostitute?
- Odds Of Getting AIDS Blowjob From A Prostitute
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Vomiting After Licking Vagina Worried I Have HIV
- Can A Person Get Hepatitis From Oral Sex?
- Can Hpv Cause A Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.